Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at May 27, 2006, 4:07 AM MDT for 22 counties in Colorado. It took effect at May 27, 2006, 12:00 PM MDT. It was in force for 33 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2006, 4:07 AM MDT (10:07 UTC)
- In effect from
- May 27, 2006, 12:00 PM MDT
- Expired
- May 28, 2006, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Denver/Boulder, CO
All 22 counties
Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Summit County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 21 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:10 PM MDT | NON-TSTM WND GST 56 | Crook, CO | |
| May 28, 8:12 PM MDT | NON-TSTM WND GST 58 | 7 Wnw Merino, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 4732 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 271007 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 407 AM MDT SAT MAY 27 2006 COZ211-213>216-239>241-244>251-271815- /O.UPG.KBOU.FW.A.0009.060527T1800Z-060528T0300Z/ /O.NEW.KBOU.FW.W.0010.060527T1800Z-060528T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE... GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING... MIDDLE PARK...WILLIAMS FORK RESERVOIR... ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL... LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO... STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 407 AM MDT SAT MAY 27 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF A VERY HIGH HAINES INDEX...LOW HUMIDITIES AND GUSTY SOUTH TO SOUTHWEST WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ238-242-243-271815- /O.NEW.KBOU.FW.W.0010.060527T1800Z-060528T0300Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN... WEST PAWNEE GRASSLANDS...BRIGGSDALE...EAST PAWNEE GRASSLANDS... GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN 407 AM MDT SAT MAY 27 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE COMBINATION OF A VERY HIGH HAINES INDEX...LOW HUMIDITIES AND GUSTY SOUTH WINDS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
4 follow-up statements
000 WWUS85 KBOU 272119 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT SAT MAY 27 2006 COZ211-213>216-238>251-280530- /O.EXT.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE... GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING... MIDDLE PARK...WILLIAMS FORK RESERVOIR... ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL... LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 319 PM MDT SAT MAY 27 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR STRONG WINDS...LOW HUMIDITIES...AND HIGH HAINES INDEX... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. THE WARNING IS FOR ALL OF NORTH CENTRAL AND NORTHEASTERN COLORADO BELOW 9000 FEET. FIRE WEATHER ZONES INCLUDED ARE ZONES 211...213 THROUGH 216...AND 239 THROUGH 251. THE WARNING IS FOR THE COMBINATION OF A HIGH HAINES INDEX...LOW HUMIDITIES AND GUSTY SOUTH TO SOUTHWEST WINDS. DRY LIGHTNING IS ALSO POSSIBLE OVER AND NEAR THE MOUNTAINS ON SUNDAY AFTERNOON. WINDS WILL ONLY DECREASE SLIGHTLY OVERNIGHT WITH MAXIMUM HUMIDITY ONLY IN THE 15 TO 30 PERCENT RANGE. CONDITIONS WILL WORSEN AGAIN QUICKLY SUNDAY MORNING WITH WINDS INCREASING TO 15 TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE ON THE PLAINS AND 50 MPH IN THE MOUNTAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. $$ GIMMESTAD
000 WWUS85 KBOU 280316 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 916 PM MDT SAT MAY 27 2006 COZ211-213>216-238>251-281130- /O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE... GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING... MIDDLE PARK...WILLIAMS FORK RESERVOIR... ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL... LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 916 PM MDT SAT MAY 27 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. THE WARNING IS FOR THE COMBINATION OF A HIGH HAINES INDEX...LOW HUMIDITIES AND GUSTY SOUTH TO SOUTHWEST WINDS. DRY LIGHTNING IS ALSO POSSIBLE OVER AND NEAR THE MOUNTAINS ON SUNDAY AFTERNOON. WINDS WILL ONLY DECREASE SLIGHTLY OVERNIGHT WITH SPEEDS OF 10 TO 25 MPH AND MAXIMUM HUMIDITY LEVELS ONLY IN THE 15 TO 30 PERCENT RANGE. CONDITIONS WILL WORSEN AGAIN QUICKLY SUNDAY MORNING WITH WINDS INCREASING TO 15 TO 30 MPH. GUSTS TO 40 MPH ARE POSSIBLE ON THE PLAINS AND 50 MPH IN THE MOUNTAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. $$ SWE
000 WWUS85 KBOU 281117 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 517 AM MDT SUN MAY 28 2006 COZ211-213-281930- /O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE... GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING... MIDDLE PARK...WILLIAMS FORK RESERVOIR 517 AM MDT SUN MAY 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITIES AND ISOLATED DRY THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITY RECOVERY HAS BEEN POOR OVERNIGHT AND BREEZY CONDITIONS HAVE PERSISTED OVERNIGHT AS WELL. WINDS WILL PICK UP AFTER SUNRISE AND CONTINUE TO BE GUSTY THROUGHOUT THE DAY WITH HUMIDITIES DROPPING INTO THE TEENS BY LATE MORNING. A COLD FRONT WILL PUSH THROUGH THE AREA LATER TODAY WHICH WILL COOL TEMPERATURES AND INCREASE RELATIVE HUMIDITIES SLIGHTLY. HOWEVER THE FRONT WILL ALSO KEEP THE THREAT OF ISOLATED DRY THUNDERSTORMS IN THE AREA THROUGHOUT THE DAY ALONG WITH GUSTY SHIFTING WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ214>216-238>251-281930- /O.CON.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 517 AM MDT SUN MAY 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. BREEZY CONDITIONS HAVE PERSISTED OVERNIGHT ALONG WITH POOR RELATIVE HUMIDITY RECOVERY. AS THE DAY WEARS ON...WINDS WILL INCREASE WITH SOME GUSTS APPROACHING 30 TO 40 MPH AND HUMIDITIES WILL DROP INTO THE SINGLE DIGITS AND TEENS. BY AFTERNOON THE THREAT OF ISOLATED DRY THUNDERSTORMS WILL ALSO DEVELOP. A COLD FRONT SHOULD BEGIN AFFECTING THE AREA LATE IN THE DAY WHICH WILL RAISE HUMIDITIES AND LOWER TEMPERATURES JUST SLIGHTLY. BUT GUSTY SHIFTING WINDS AND THE DRY LIGHTNING THREAT SHOULD PERSIST INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 290305 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 905 PM MDT SUN MAY 28 2006 COZ211-213>216-238>251-290415- /O.EXP.KBOU.FW.W.0010.000000T0000Z-060529T0300Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE... GREEN MOUNTAIN RESERVOIR...HOT SULPHUR SPRINGS...KREMMLING... MIDDLE PARK...WILLIAMS FORK RESERVOIR... ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL... LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 905 PM MDT SUN MAY 28 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A COLD FRONT CONTINUES TO DROP SOUTHWARD ACROSS EASTERN COLORADO THIS EVENING. THE FRONT HAS USHERED IN COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES. $$ SWE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 27, 2:41 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 27, 2:41 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 241 AM MDT SAT MAY 27 2006 .SHORT TERM DISCUSSION...MAIN CONCERN TODAY WILL BE CRITICAL FIRE DANGER AS DRY SW FLOW ALOFT AND AT THE SFC DEVELOPS OVER NRN CO. DRY FUELS COMBINED WITH WELL ABOVE NORMAL TEMPS...VERY LOW RELATIVE HUMIDITIES AND INCREASING LOW LEVEL WINDS MAY ALLOW FOR RAPID FIRE GROWTH IF ANY FIRE STARTS OCCUR JUST ABOUT ANYWHERE IN THE CWA EXCEPT IN THE MTNS ABOVE 9000 FT. THUS WILL UPGRADE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THIS AFTN INTO THE EVENING HOURS. MEANWHILE WITH LOW LEVEL DOWNSLOPE FLOW IN PLACE AND VERY LITTLE CLOUD COVER TODAY AFTN HIGHS SHOULD PUSH WELL INTO THE 90S ACROSS NERN CO. ALL TIME RECORD HIGH FOR DENVER IN THE MONTH OF MAY IS 95 DEGREES WHICH COULD BE TIED OR BKN IF DOWNSLOPE COMPONENT COMING OFF THE PALMER REALLY KICKS IN THIS AFTN. WITH DRY AIR IN PLACE BY THIS AFTN IN THE LOWER TO MID LEVELS THERE SHOULD NOT BE ANY CHC FOR PCPN THRU TONIGHT. .LONG TERM DISCUSSION...THE NEXT UPPER LEVEL TROF COMING IN ALONG THE WEST COAST WILL BEGIN TO SHEAR OUT AND LIFT NORTHEAST ACROSS NW CO ON SUN/SUN NITE. THIS WILL RESULT IN SOME INCREASE IN MSTR AND UPWARD FORCING...ESP ACROSS NRN MTNS AND ZONES NEAR THE WY BORDER. THE TROF DOES HAVE AN ASSOCD 100KT JET WHICH SWINGS INTO NW CO DURING SUNDAY. STORMS THAT DO DEVELOP WILL AGAIN HAVE THE MAIN THREAT OF WIND...AS MSTR MAINLY IN THE MID AND UPPER LEVELS WHILE LOW LVLS REMAIN DRY. TEMPS WILL COOL OFF A BIT BY SUN AFTN...ESP NRN ZONES WHICH MAY ALLEVIATE FIRE WX CONCERNS A BIT. HOWEVER...STRONG SW WINDS AND POSS OF DRY LIGHTNING MAY KEEP THINGS AT A HEIGHTENED LEVEL. NO FIRE WX WATCH FOR NOW...WELL TAKE IT ONE DAY AT A TIME. THE MAIN COLD FRONT WILL MOVE INTO NERN CO ON SUNDAY NIGHT WITH COOLER TEMPS EXPECTED BY MONDAY. BEYOND MONDAY...LOOKS LIKE THROUGH THE MIDDLE OF NEXT WEEK WILL BE COOLER WITH A BIT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. A WEAK TROF PATTERN WILL BE OVER THE GREAT BASIN THRU TUE THEN THE RIDGE SLOWLY BUILDS BACK BY THE END OF THE WEEK. LOOKS LIKE A FEW RIPPLES IN THE FLOW AND IF WE CAN KEEP SOME LOW LVL MSTR AROUND...AT LEAST AN ISOLD THREAT OF TS WILL CONTINUE. MAIN CHANGES TO CURRENT GRIDS WAS TO LOWER TEMPS A BIT THRU MID WEEK AND RAISE POPS SLIGHTLY. AT LEAST FIRE WEATHER CONCERNS WILL BE LOWER THAN THIS WEEKEND. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING MOUNTAINS BELOW 9000 FEET...DENVER METRO...PALMER DIVIDE AND NERN PLAINS...FIRE ZONES 211...213>216...239>241...242>251 THIS AFTERNOON AND EVENING (1200-2100 MDT). && RPK/SWE
Hazardous weather outlook, May 26, 10:52 AM MDT, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI MAY 26 2006 COZ030>051-271200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI MAY 26 2006 ...RED FLAG WARNING IN EFFECT FROM NOON MDT UNTIL 9 PM MDT IN AND NEAR THE FOOTHILLS...OVER THE PALMER DIVIDE AND FOR PARK COUNTY... ...SEVERE THUNDERSTORMS POSSIBLE ON THE PLAINS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER WILL EXIST THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WIDELY SCATTERED HIGH BASED THUNDERSTORMS DEVELOP IN AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE. THESE STORMS WILL PRODUCE LIGHTNING AND GUSTY WINDS BUT LITTLE RAINFALL. ON THE PLAINS THERE WILL BE MORE MOISTURE WHICH WILL ALLOW FOR STRONGER THUNDERSTORMS TO DEVELOP FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. A FEW SEVERE THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM FORT COLLINS TO DENVER INTERNATIONAL AIRPORT TO ELBERT. THE MAIN THREAT WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE POSSIBLE...MAINLY NEAR THE EASTERN BORDER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND BREEZY CONDITIONS WILL LEAD TO HIGH FIRE DANGER IN THE FOOTHILLS AND ON THE PLAINS OF NORTHEAST COLORADO SATURDAY. A WEAK SYSTEM PASSING TO THE WEST AND NORTH OF COLORADO OVER THE WEEKEND WILL ALLOW FOR MORE SEASONAL TEMPERATURES EARLY NEXT WEEK WITH A SLIGHT CHANCE OF THUNDERSTORMS CONTINUING EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM. GIMMESTAD/DANKERS
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.